Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 10, NWS Brownsville, TX

March 17, 2022Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 17, 2022, 3:22 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2022, 3:22 PM CDT (20:22 UTC)
Expired
Mar 17, 2022, 8:00 PM CDT
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-712 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WWUS74 KBRO 172022
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
322 PM CDT Thu Mar 17 2022

TXZ251-254>257-351-180100-
/O.NEW.KBRO.WI.Y.0010.220317T2022Z-220318T0100Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
322 PM CDT Thu Mar 17 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Kenedy, Willacy, and Cameron Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Castillo
1 follow-up statement
986 
WWUS74 KBRO 180109
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
809 PM CDT Thu Mar 17 2022

TXZ251-254>257-351-180215-
/O.EXP.KBRO.WI.Y.0010.000000T0000Z-220318T0100Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
809 PM CDT Thu Mar 17 2022

...WIND ADVISORY HAS EXPIRED...

Winds continue to diminish across the coastal sections of deep 
south Texas this evening so the Wind Advisory has been allowed to 
expire. Expect breezy southeast winds of 15 to 25 mph to continue 
across the lower portions of the Rio Grande Valley for the next 
couple of hours.

$$

Castillo

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 17, 2:51 PM CDT, 31 minutes earlier.

Area forecast discussion, Mar 17, 2:51 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
251 PM CDT Thu Mar 17 2022

.SHORT TERM (Tonight through Friday Night): The pre-frontal trough and
LLJ have blown things around the mid to lower valley this morning
into this afternoon. Peak wind gusts at BRO sit at 43 mph with HRL
topping 44 mph. Conditions have only gradually improved from west to
east, with clearing skies. A dryline has worked into the western
counties, dropping RH values into the 30s so far, and potentially
the teens by mid to late afternoon with lighter easterly or
northeasterly winds. This will retreat with light westerly winds
this evening while low level moisture pools ahead of tomorrow’s cold
front. Have kept previous patchy fog wording across eastern to
central counties late tonight, with some pockets of dense fog or
even marine fog possible.

The wind shift with the front begins across the ranchlands after
midnight and edges off the lower Texas coast near daybreak, with the
blast of northerly winds arriving by mid-morning. Some guidance has
leaned a little cooler through the afternoon Friday, remaining
seasonal for mid March, in the upper 70s to low 80s. Very dry air is
expected behind the front and a Fire Weather Watch is in effect
through the afternoon with the combination of low humidity and 20
foot wind speeds nearing Red Flag Warning criteria.

.LONG TERM (Saturday through Thursday): In wake of the cold
front, surface high pressure will build back in across Deep South
Texas. East to northeasterly flow will return with temperatures
remaining below normal through the weekend with drier air in
place. Sunday afternoon, a large, elongated trough across the
Great Basin will move into the Rockies and the High Plains with a
surface low developing across eastern New Mexico into Monday. This
will increase the pressure gradient beginning Sunday afternoon
allowing for increasing winds, especially on Monday. Warm air
advection will allow temperatures to increase into Tuesday with
highs back above normal. As the aforementioned trough continues to
push east an associated cold front approaching the region along
with increased moisture will bring the chance of showers and
thunderstorms, under 30%, mainly to eastern portions of the CWA
Sunday night into early Tuesday. The cold front will move through
Deep South Texas late Monday night into early Tuesday with rain
and storm chances dissipating west to east. In wake of the front
temperatures will fall once again to below normal through the
remainder of the period.

&&

.MARINE (Now through Friday Night): Low pressure across the Plains
maintains increased southeasterly winds along the lower Texas
coastal waters with moderate seas into this evening. Small craft
should exercise caution. Conditions improve overnight with light
winds. Patchy fog may be possible along the coast near daybreak
Friday. A front arrives by Friday afternoon with strong northerly
winds, quickly deteriorating marine conditions once again. A Small
Craft Advisory is in effect beginning Friday morning.

Saturday through Monday Night...Less than favorable marine
conditions are expected through much of the period. Moderate
northeasterly winds will continue into Saturday afternoon with SCA
conditions likely subsiding to exercise caution conditions by
Saturday afternoon. A brief reprieve is expected early Sunday
morning before the pressure gradient strengthens ahead of a strong
surface low developing across the southern High Plains leading to
strong winds and elevated seas. SCA conditions are likely to
develop by Sunday night lingering through the remainder of the
period.

&&

.Fire Weather...A cold front with strong northerly winds and very
dry air is expected to arrive Friday morning, elevating fire weather
conditions through the afternoon. The combination of low humidity
values and elevated 20 foot wind speeds will near Red Flag Warning
criteria Friday afternoon across Deep South Texas. With drought
conditions worsening across portions of the brush country and
northern ranchlands, heavy grass loading across most of the area,
and recent wildfire activity, a Fire Weather Watch has been issued.

Burning of any kind should be avoided.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  64  75  59  72 /   0   0   0  10
BROWNSVILLE          66  79  57  76 /   0   0   0  10
HARLINGEN            64  81  54  76 /   0   0   0   0
MCALLEN              63  82  54  81 /   0   0   0   0
RIO GRANDE CITY      59  81  51  82 /   0   0   0   0
SOUTH PADRE ISLAND   65  70  62  69 /  10   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Friday morning through Friday afternoon
     for TXZ248>255-353.

GM...Small Craft Advisory from 9 AM to 4 PM CDT Friday for GMZ130-132-
     135-150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

56-Hallman/Short Term
68-McGinnis/Long Term
Hazardous weather outlook, Mar 17, 4:37 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
437 AM CDT Thu Mar 17 2022

TXZ248>257-351-353-180945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
437 AM CDT Thu Mar 17 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Elevated risk of rip currents today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Elevated rip currents are expected Friday through Monday. Fire
Weather Watch in effect may need to be upgraded to a Red Flag
Warning on Friday. A Wind Advisory is possible for Deep South
Texas on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-180945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
437 AM CDT Thu Mar 17 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions possible Friday and then again on
Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Mar 17, 2:15 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
215 PM CDT Thu Mar 17 2022

TXZ254>257-172115-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Raymondville, Brownsville, Harlingen,
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights,
and Laguna Vista
215 PM CDT Thu Mar 17 2022

...STRONG SOUTHEAST WINDS WILL IMPACT CAMERON AND WILLACY COUNTIES
THROUGH THIS AFTERNOON...

Surface observations continue to show strong southeast winds
across portions of Cameron and Willacy counties. Southeast winds
of 20 to 29 mph with occasional gusts of 35 to 40 mph will
continue into late this afternoon. Winds will gradually decrease
into the evening hours.

Use extra caution when driving, especially if operating a high
profile vehicle in cross winds, and secure outdoor objects.

56

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 4:53 AM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr
Mar 17, 2:48 PM CDTSmall Craft AdvisoryBRO28 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.